Hello, Aylesbury and GTB --
My experience is similar to Shelly's but with some differences. I have been on Azilect approximately ten years. It has never had any effect on my symptoms but may well be responsible for slowing the progression of PD. Although I have had the disease nearly 17 years now, people I meet do not suspect it; my symptoms are still that subtle.
When first diagnosed, I delayed taking medication until the symptoms became bothersome to me: shrinking handwriting, right hand tremor, impaired balance, inability to swim (legs a problem) or play the piano (hand coordination). At this point, I took the reverse of the course Shelly took. My PD doctor started me on Mirapex (a dopamine agonist) and exactly like your "wishful thinking," GTB, all my symptoms disappeared within a short time! It seemed miraculous and lasted quite a while. But eventually, as symptoms emerged over the years, I took higher doses of Mirapex and then added a small dose of Sinemet. That's where I stand today.
I know that cases of PD vary widely. I merely offer my own experience as one more to consider. Optimism, exercise, and the right balance of medications (when you're ready for them) make the best way I know to fight PD.